Alert archive / Florida / Lake Wind Advisories in 2012
Lake Wind Advisory 26, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Oct 30, 2012, 9:41 AM EDT for 5 counties in Florida. It took effect at Oct 30, 2012, 11:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2012, 9:41 AM EDT (13:41 UTC)
- In effect from
- Oct 30, 2012, 11:00 AM EDT
- Expired
- Oct 30, 2012, 6:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 1.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893 WWUS72 KMLB 301341 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 941 AM EDT TUE OCT 30 2012 FLZ041-044>047-053-054-141-144-147-302200- /O.NEW.KMLB.LW.Y.0026.121030T1500Z-121030T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-COASTAL VOLUSIA-SOUTHERN LAKE- NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...DAYTONA BEACH...CLERMONT...TITUSVILLE 941 AM EDT TUE OCT 30 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS...GUSTY NORTHWEST WINDS OF 20 TO 25 MPH WILL OCCUR THIS AFTERNOON. * IMPACTS...GUSTY CONDITIONS AND CHOPPY WAVES WILL BE PRESENT ON EXPOSED BODIES OF WATER AND LARGE LAKES. BOATING WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 67
1 follow-up statement
073 WWUS72 KMLB 302222 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 622 PM EDT TUE OCT 30 2012 FLZ041-044>047-053-054-141-144-147-302330- /O.EXP.KMLB.LW.Y.0026.000000T0000Z-121030T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-COASTAL VOLUSIA-SOUTHERN LAKE- NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...DAYTONA BEACH...CLERMONT...TITUSVILLE 622 PM EDT TUE OCT 30 2012 ...LAKE WIND ADVISORY HAS EXPIRED... BREEZY WEST WINDS WILL CONTINUE THROUGH THROUGH LATE EVENING WITH WINDS DIMINISHING TO 5 TO 10 MPH OVERNIGHT. $$ MOSES
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Oct 30, 9:20 AM EDT, 21 minutes earlier.
Area forecast discussion, Oct 30, 9:20 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
920 AM EDT TUE OCT 30 2012
.DISCUSSION...
..COOL AND DRY INTO MID WEEK...
CURRENT/THIS AFTERNOON...THE 915MHZ VERTICAL WIND PROFILER(S) AT THE
SPACE CENTER WERE RECORDING WEST WINDS 15 TO 20 KNOTS UP TO AROUND
1000 FEET THEN 25 TO 35 KNOTS ABOVE THAT. THESE STRONGER WINDS WILL
MIX DOWN BY MID MORNING RESULTING IN A QUICK JUMP IN WIND SPEEDS
AREAWIDE. CURRENT TEMPERATURES IN THE MID/ UPPER 40S AND LOWER 50S
WILL BE SLOW TO RISE BUT WITH CLEAR SKIES THE HIGHS SHOULD REACH
THEIR UPPER 60S NORTH AND LOWER 70S SOUTHERN AREAS MID AFTERNOON.
PREVIOUS DISCUSSION
TODAY/TONIGHT...NO CHANGE IN OVERALL PATTERN FROM MONDAY WITH
BRISK GRADIENT WINDS OUT OF THE NW USHERING COOL DRY SOUTH INTO
THE AREA. FORECAST WILL CENTER AROUND WIND AND TEMPERATURE
PREDICTION AND ANOTHER COOL DAY IS AHEAD WITH TEMPS FORECAST TO
REMAIN IN THE 60S FROM ORANGE/N BREVARD CO'S NWD AND LOWER 70S
SOUTH. LOW RH WILL MAKE FOR A PLEASANTLY COOL AFTERNOON AFTER
WARMUP FROM LOWS IN THE UPR 40S AND 50S. BREEZY CONDITIONS WILL
DEVELOP BY MID MORNING OVER MOST OF THE AREA.
BACKING LL WINDS WITH MORE OF A WESTERLY COMPONENT BY LATE AFTERNOON
AND INTO THE OVERNIGHT MAY LEAD TO AN INCREASE IN LOW LEVEL GULF
MOISTURE. LIGHTER WINDS TONIGHT WILL ALLOW FOR RADIATIONAL COOLING
AND MID-UPR 40S ARE FORECAST FOR ALL AREAS AWAY FROM THE COAST
WITH MOSTLY CLEAR SKIES.
WED-WED NIGHT...UPPER TROUGHING WILL ENCOMPASS THE EASTERN SEABOARD
AND DOWN THROUGH THE FLORIDA PENINSULA. WHILE MID-LEVEL ENERGY
EXISTS ALOFT...THE ATMOSPHERE WILL REMAIN TOO DRY FOR MEASURABLE
PRECIPITATION. AT THE SURFACE HIGH PRESSURE CENTERED OVER THE GOMEX
WILL CONTINUE IN PLACE WITH RIDGING EXTENDING ACROSS THE SOUTHERN
FLORIDA PENINSULA. WINDS WILL REMAIN WESTERLY WITH SPEEDS INCREASING
TO 15 MPH AND OCCASIONALLY GUSTY DURING THE DAY. AFTERNOON HIGHS ARE
FORECAST TO REBOUND INTO THE LOWER TO MIDDLE 70S WITH SOME UPPER 70S
POSSIBLE ACROSS OKEECHOBEE COUNTY AND THE TREASURE COAST. OVERNIGHT
LOWS A BIT MORE MILD AND MAINLY IN THE 50S.
THU-FRI...UPPER TROUGHING PLAGUING THE EASTERN SEABOARD EARLY IN THE
PERIOD WILL FINALLY BEGIN TO MOVE AWAY BY LATE IN THE PERIOD AS
SHORTWAVE RIDGING MOVES OUT OF THE CENTRAL CONUS INTO THE UPPER
MIDWEST AND TENNESSEE VALLEY. AT THE SURFACE A WEAK FRONTAL BOUNDARY
WILL BRUSH ACROSS EAST CENTRAL FLORIDA ON THU. MOISTURE STILL
REMAINS SCARCE AND WILL CONTINUE TO LEAVE MENTION OF SHOWERS OUT OF
THE FORECAST THROUGH THE ENTIRE PERIOD. HIGH PRESSURE WILL BE
REINFORCED ACROSS THE REGION THU OVERNIGHT INTO FRI.
TEMPERATURES WILL REBOUND INTO THE UPPER 70S TO AROUND 80 DEGREES
MOST EVERYWHERE ON THU WITH SLIGHTLY COOLER HIGHS FOR FRI. OVERNIGHT
LOWS MAINLY IN THE 50S...EXCEPT NEAR 60 DEGREES TO LOWER 60S ALONG
THE TREASURE COAST.
SAT-MON...CONTINUED DRY AS UPPER LEVEL RIDGING MOVES EASTWARD AND
ACROSS THE PENINSULA ON SUN AND A MORE ZONAL FLOW PATTERN ALOFT WILL
EXIST INTO EARLY NEXT WEEK. SURFACE HIGH PRESSURE CENTERED OVER THE
GREAT LAKES AND OHIO VALLEY WILL EXPAND EAST AND SOUTH WITH PLEASANT
CONDITIONS ACROSS EAST CENTRAL FLORIDA. ANOTHER FRONTAL BOUNDARY
WILL APPROACH THE NORTH FLORIDA PENINSULA BY LATE ON MON. HIGHS AND
LOWS WILL BE WITHIN A FEW DEGREES OF SEASONAL NORMALS DURING THIS
PERIOD.
&&
.AVIATION...
VFR. FEW025-35 AFTER 15Z. NORTHWEST WIND 15 TO 20 KNOTS WITH AN
OCCASIONAL GUST TO 25 KNOTS STILL LOOKS GOOD FOR THE AFTERNOON
FORECAST PERIOD.
&&
.MARINE...
CURRENT/THIS AFTERNOON...BUOYS 009 AND 010 RECORDING WEST WINDS 20
TO 25 KNOTS WITH GUSTS TO 34 KNOTS AND 7 FOOT SEAS AT 009 AND 12
FOOT SEAS AT 010. THE TWO SCRIPPS BUOYS 4 MILES EAST OF PORT
CANAVERAL AND 6 MILES NORTHEAST OF FORT PIERCE INLET WERE RECORDIN 3
TO 6 FOOT SEAS. ALL THE BUOYS WERE STILL RECORDING A LONG PERIOD
SWELL COMPONENT RANGING FRO AROUND 2 FEET AT THE PORT BUOY TO 7 FEET
AT BUOY 010.
WEST TO NORTHWEST WINDS AT 20 TO 25 KNOTS TO CONTINUE FOR THE
AFTERNOON. NO SIGNIFICANT CHANGES.
PREVIOUS MARINE DISCUSSION
ADVISORY CONDS CONTINUE FOR ALL MARINE AREA TDY WITH WINDS ABOVE
CRITERIA AREA WIDE THROUGH TONIGHT...THEN SEAS WILL DIMINISH
BELOW 7 FT GENERALLY NEARSHORE EARLY WED. WINDS GRADUALLY SUBSIDE
THROUGH MIDWEEK.
WED-WED NIGHT...A TIGHTER PRESSURE GRADIENT WILL CONTINUE DURING
THIS PERIOD WITH W/WNW WINDS NEAR 20 KNOTS WELL OFFSHORE AND NORTH
OF SEBASTIAN INLET. SEAS MAY BEGIN 6-7 FT WELL AWAY FROM THE COAST
BUT SHOULD FALL BACK HERE TO 5 FT BY DAYBREAK THU. SMALL CRAFT
ADVISORIES FOR THE OFFSHORE WATERS MAY STILL BE NECESSARY AT LEAST
EARLY IN THE PERIOD WITH CAUTIONARY STATEMENTS NEAR SHORE.
THU-SAT...OFFSHORE WINDS WILL CONTINUE TO DOMINATE EARLY IN THIS
PERIOD BUT ARE FORECAST TO VEER TO NORTHERLY DURING THE DAY ON FRI
BECOMING NERLY FRI NIGHT AND INTO SAT. WINDS/SEAS SHOULD REMAIN
BELOW ADVISORY/CAUTIONARY CRITERIA. WEAK HIGH PRESSURE OVER THE AREA
EARLY ON THU IS PUSHED OUT OF THE AREA BY A WEAK FRONTAL TROUGH WITH
HIGH PRESSURE BUILDING BACK INTO THE AREA FROM THE NORTH AGAIN ON
FRI INTO THE WEEKEND. CONDITIONS EXPECTED TO REMAIN MOSTLY DRY.
&&
.FIRE WEATHER...
WIND/RH CONDITIONS CRITICAL FOR A 4 TO 6 HOUR PERIOD THIS AFTERNOON
PROMPTED EARLIER RED FLAG ISSUANCE OVER MOST OF AREA. WINDS LIGHTER
OVER TREASURE COAST AND LAKE OKEECHOBEE ELIMINATE CRITICAL
THRESHOLDS OVER THE OKEECHOBEE DISTRICT.
WED...OFFSHORE WINDS WILL MAKE IT DIFFICULT FOR MOISTURE VALUES TO
INCREASE BACK UPWARD TOO QUICKLY. A FEW HOURS OF RH VALUES BELOW 35
PERCENT MAY STILL BE LIKELY ACROSS VOLUSIA AND INTERIOR COUNTIES.
WESTERLY 20 FT WINDS WILL BE NEAR 15 MPH. ERC NUMBERS SHOULD REMAIN
BELOW 35. A FIRE DANGER STATEMENT MAY BE NECESSARY ON THIS DAY.
&&
.CLIMATE...
TEMPERATURES WILL REMAIN BELOW NORMAL INTO WEDNESDAY. MAY HAVE SOME
RECORD COOL MAXIMUM TEMPS DAYTIME TODAY.
TUESDAY MORNING LOWS THROUGH 8AM
DAYTONA BEACH 42
ORLANDO 49
MELBOURNE 45
VERO BEACH 45
SANFORD 47
ORLANDE EXEC 48
LEESBURG 48
FORT PIERCE APT 45
RECORD LOWS...
TUE OCT 30 WED OCT 31
DAYTONA BEACH 43(1973) 41(1954,93)
ORLANDO 43(1937) 44(1993)
MELBOURNE 42(1937) 45(1993)
VERO BEACH 46(1968,08) 48(1993)
RECORD COOL HIGHS...
TUE OCT 30 WED OCT 31
DAYTONA BEACH 67(1953,54) 65(1993)
ORLANDO 67(1953) 61(1898)
MELBOURNE 67(1953) 68(1993)
VERO BEACH 69(1953) 70(1954)
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN
BREVARD-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20
NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT
20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT WEDNESDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...WIMMER
LONG TERM/IMPACT WX...VOLKMERHazardous weather outlook, Oct 30, 5:25 AM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 525 AM EDT TUE OCT 30 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-302000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 525 AM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... LINGERING SWELLS WILL MAKE THE SURF ESPECIALLY DANGEROUS...PRODUCING STRONG RIP CURRENTS AND LARGE BREAKING WAVES. THESE CONDITIONS WILL BE LIFE THREATENING TO ANYONE ENTERING THE OCEAN. MOST BEACHES ARE UNGUARDED BY RESCUE PERSONNEL THIS TIME OF YEAR. DO NOT SWIM ALONE. .WIND AND SEA IMPACT... WEST TO NORTHWEST WINDS 15 TO 20 KNOTS AND GUSTY WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT IN THE OPEN ATLANTIC. IN ADDITION...NORTHEAST SWELLS WILL MAKE CONDITIONS AT INLETS VERY ROUGH DURING THE OUTGOING TIDES. .FIRE WEATHER IMPACT... THERE IS A VERY HIGH FIRE WEATHER DANGER TODAY OVER MOST OF THE AREA DUE TO THE COMBINATION OF VERY LOW RELATIVE HUMIDITY AND GUSTY WINDS...ESPECIALLY THIS AFTERNOON. ANY NEW FIRES WILL BE CAPABLE OF RAPID SPREAD IN THE GUSTY WINDS AND THE DRY FUEL ENVIRONMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINDS AND SEAS WILL REMAIN ABOVE ADVISORY CRITERIA INTO WEDNESDAY OVER THE OUTER ATLANTIC WATERS. THERE WILL BE A MODERATE TO HIGH DANGER OF RIP CURRENTS AS WELL. ABNORMALLY COOL CONDITIONS WILL PERSIST INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PENDERGRAST
Nearby
Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.